MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G11635
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer name and address= (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, prior to use during a procedure involving placement of a stent in the superficial femoral artery, a flexor raabe guiding sheath unraveled.The user opened the device and placed the dilator into the sheath.The dilator would not click into place and as the user pulled the dilator out of the sheath, the stainless steel "braiding" was exposed.The device did not make patient contact.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: b5, h6 (annex a): during the investigation, the sheath was also noted to be separated.Summary of event: as reported, prior to use during a procedure involving placement of a stent in the superficial femoral artery, a flexor raabe guiding sheath unraveled.The user opened the device and placed the dilator into the sheath.The dilator would not click into place and as the user pulled the dilator out of the sheath, the stainless steel "braiding" was exposed.The device did not make patient contact.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information was received 25mar2021.As the user pulled the dilator out of the sheath, the sheath unraveled.A new device was opened and was used successfully.Investigation evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and trends were conducted during the investigation.A visual inspection of the complaint device was also conducted, as well as an interview of personnel.The complaint device was returned to cook for investigation.Approximately 14.5 centimeters of the distal end was noted to be missing and was not returned.Coils exited the end of the sheath.The unraveling of coils ended at 39.6cm measuring from the proximal fitting.A tear in the sheath was noted at 11.5cm from distal end and is 2cm in length.The borescope was inserted into the proximal end through the check flo and into the sheath.There was nothing noteworthy, no damage, scratches or tears in the liner.Once the scope reached the area where the coils were unraveled, it would not advance any farther.The scope would not give a clear image of what was blocking the lumen, most likely, tnrt liner.The scope was removed and inserted into the distal separation point.The scope would not advance very far before meeting resistance.Liner and coils were blocking the lumen.A small bit of clear fluid was in the sheath lumen.The dilator appeared undamaged.Due to the damage to the sheath, the dilator could not be reinserted into the sheath.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.Evidence from the complaint file, device history record, complaint history, manufacturing documents, and device failure analysis suggests that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.The product ifu instructs the user to inspect the product upon removal from the package.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that device failure contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 25mar2021.As the user pulled the dilator out of the sheath, the sheath unraveled.A new device was opened and was used successfully.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11308354
Report Number1820334-2021-00295
Device Sequence Number16958016
Product Code DYB
UDI-Device Identifier00827002116351
UDI-Public(01)00827002116351(17)220405(10)9647133
Combination Product (Y/N)N
Initial Reporter CountryZA
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2022
Device Model NumberG11635
Device Catalogue NumberKCFW-7.0-38-70-RB-RAABE
Device Lot Number9647133
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2021
Initial Date Received by Manufacturer 02/04/2021
Supplement Date Received by Manufacturer03/25/2021
Initial Report FDA Received Date02/10/2021
Supplement Report FDA Received Date04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LUNDERQUIST 260CM WIRE